Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 74, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 30, 2005, 1:27 PM EDT for Collier County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2005, 1:27 PM EDT (17:27 UTC)
- Expired
- Jul 30, 2005, 1:57 PM EDT
- In force
- 30 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Collier County, FL
The radar
The Miami radar (KAMX), 96 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2549 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 301727
SVRMFL
FLC021-301830-
/O.NEW.KMFL.SV.W.0074.050730T1727Z-050730T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
127 PM EDT SAT JUL 30 2005
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN COLLIER COUNTY IN SOUTH FLORIDA
* UNTIL 230 PM EDT
* AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COLLIER/BROWARD LINE AND ALLIGATOR ALLEY...OR 21 MILES NORTHEAST OF
MONROE STATION...AND MOVING WEST AT 25 MPH.
* THE STORM WILL AFFECT...
COLLIER/BROWARD LINE AND ALLIGATOR ALLEY BY 125 PM EDT
MILE MARKER 60 ON ALLIGATOR ALLEY BY 140 PM EDT
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 2624 8134 2625 8120 2625 8094 2622 8090
2604 8090 2604 8120 2604 8128 2608 8130
$$
HANDEL2 follow-up statements
000
WWUS52 KMFL 301743
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
139 PM EDT SAT JUL 30 2005
FLC021-301830-
/O.CON.KMFL.SV.W.0074.000000T0000Z-050730T1830Z/
COLLIER FL-
139 PM EDT SAT JUL 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM EDT FOR EAST
CENTRAL COLLIER COUNTY...
AT 135 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS TO NEAR 60 MPH. THIS STORM WAS
LOCATED OVER THE MICCOSUKEE INDIAN RESERVATION...OR ABOUT 22 MILES
NORTHEAST OF MONROE STATION...MOVING NORTHWEST AT 20 MPH.
THIS STORM WILL CROSS INTERSTATE 75-ALLIGATOR ALLEY BETWEEN THE
COLLIER-BROWARD COUNTY LINE AND THE COLLIER COUNTY REST AREA.
FREQUENT LIGHTNING AND VERY HEAVY RAIN ARE ALSO OCCURRING WITH THIS
THUNDERSTORM. REPORT SEVERE WEATHER OR DAMAGE TO THE NATIONAL
WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522.
LAT...LON 2624 8134 2625 8120 2625 8094 2622 8090
2604 8090 2604 8120 2604 8128 2608 8130
$$
HANDEL000
WWUS52 KMFL 301757
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
156 PM EDT SAT JUL 30 2005
FLC021-301806-
/O.CAN.KMFL.SV.W.0074.000000T0000Z-050730T1830Z/
COLLIER FL-
156 PM EDT SAT JUL 30 2005
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COLLIER COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED
THE WARNING HAS WEAKENED AND IS NO LONGER CONSIDERED SEVERE...THUS
THE WARNING HAS BEEN CANCELLED.
HEAVY RAIN AND FREQUENT LIGHTNING STRIKES WILL STILL OCCUR WITH THIS
STORM AS IT MOVES NORTHWEST FROM ALLIGATOR ALLEY INTO SOUTHERN
HENDRY COUNTY.
LAT...LON 2624 8134 2625 8120 2625 8094 2622 8090
2604 8090 2604 8120 2604 8128 2608 8130
$$
HANDELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:46 AM EDT, 10 hours 41 minutes earlier.
Area forecast discussion, Jul 30, 2:46 AM EDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 246 AM EDT SAT JUL 30 2005 .DISCUSSION...THE UPPER LEVEL LOW WAS LOCATED OVER SOUTH FLORIDA EARLY THIS MORNING WITH THE SURFACE TROUGH BETWEEN THE BAHAMAS AND SOUTH FLORIDA. SHOWERS AND THUNDERSTORMS WERE ALSO OCCURRING OVER THE GULF OF MEXICO AHEAD OF THE UPPER LEVEL LOW...AND OVER THE ATLANTIC WATERS ASSOCIATED WITH THE SURFACE TROUGH. THE UPPER LEVEL LOW WILL MOVE WEST TODAY INTO THE GULF OF MEXICO...AS THE SURFACE TROUGH MOVES EAST INTO THE CWA PUTTING THE AREA IN FAVORABLE ATMOSPHERIC CONDITIONS FOR CONVECTIVE ACTIVITY. THE HIGHEST CAT AREAS WILL BE IN THE INTERIOR AND WEST COAST AREAS...AS THE WINDS WILL BE FROM THE EASTERLY DIRECTION. A FEW OF THE STORMS COULD EVEN BECOME STRONG THIS AFTERNOON INTO THIS EVENING OVER THE CWA...AS THE 500MB TEMPS WILL BE IN THE -7 TO -8 DEGREE RANGE. THE MAIN THREATS FROM THE STRONG STORMS WILL BE GUSTY WINDS...HEAVY RAINFALL...AND SMALL HAIL. SO PLAN ON PUTTING STRONG STORMS WORDING IN THE HWO THIS MORNING. THE UPPER LEVEL LOW AND THE SURFACE TROUGH WILL CONTINUE TO MOVE WEST INTO THE GULF OF MEXICO TONIGHT...AS HIGH PRESSURE WILL BUILD INTO NORTH FLORIDA FROM THE ATLANTIC WATERS THROUGH SUNDAY. THIS WILL KEEP SOUTH FLORIDA IN A EASTERLY FLOW THROUGH SUNDAY...AND ALLOW THE CWA TO GET BACK TO A SUMMER PATTERN FOR TONIGHT INTO SUNDAY. .EXTENDED FORECAST... THE WEATHER FORECAST FOR EARLY TO MIDDLE OF NEXT WEEK OF THE CWA STILL DEPENDS ON THE LOCATION OF THE STRONG TROPICAL WAVE LOCATED OVER THE NORTHERN LEEWARD ISLANDS. SOME OF THE MODELS STILL WANT TO TAKE THE WAVE EAST OF THE CWA WHILE OTHERS STILL WANT TO MOVE IT OVER THE CWA DEPENDING ON THE POSITION OF THE HIGH IN THE ATLANTIC WATERS. SO AT THIS TIME...PLAN ON LEAVING THE FORECAST FOR EARLY TO MIDDLE OF NEXT WEEK AS IS UNTIL THE MODELS CAN COME IN AGREEMENT WITH THE POSITION OF THE WAVE. FOR THE END OF NEXT WEEK INTO NEXT WEEKEND...HIGH PRESSURE WILL REMAIN OVER THE SOUTHEAST UNITED STATES. THIS WILL KEEP SOUTH FLORIDAS WEATHER IN A SUMMER TIME PATTERN WITH NIGHT TIME AND MORNING ACTIVITY EAST COAST...AND AFTERNOON AND EVENING ACTIVITY INTERIOR AND WEST COAST. && .MARINE...THE WINDS WILL BE MAINLY FROM THE EASTERLY DIRECTION THIS WEEKEND WITH WIND SPEEDS LESS THAN 15 KNOTS AND SEAS 4 FEET OR LESS. FOR EARLY TO MIDDLE OF NEXT WEEK...THE WINDS WILL BE FROM THE NORTHEAST BUT THE STRENGTH WILL DEPEND ON THE POSITION OF THE WAVE. SEAS WILL ALSO DEPEND ON THE POSITION OF THE STRONG TROPICAL WAVE. && .FIRE WEATHER...THE RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE THE CRITICAL VALUES THROUGH THE MIDDLE OF NEXT WEEK. SO NO PROBLEMS WITH THE FIRE WEATHER. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 90 79 90 79 / 50 30 30 20 FORT LAUDERDALE 89 81 89 81 / 50 30 20 20 MIAMI 91 80 91 80 / 50 30 30 20 NAPLES 91 76 92 76 / 50 30 50 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && BAXTER
Hazardous weather outlook, Jul 30, 10:51 AM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1051 AM EDT SAT JUL 30 2005 FLZ063-066>075-311445- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1040 AM EDT SAT JUL 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT ...NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING... ...SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS THIS AFTERNOON... THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS, ESPECIALLY OVER INLAND AND GULF COASTAL SECTIONS OF SOUTH FLORIDA THIS AFTERNOON. ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR A FEW OF THE STORMS TO PRODUCE DAMAGING WINDS, SMALL HAIL, LOCALLY HEAVY RAINFALL, AND FREQUENT DANGEROUS LIGHTNING. THE GREATEST RISK IS EXPECTED TO BE FROM 2 TO 8 PM TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO SELF-ACTIVATE SHOULD THREATENING WEATHER APPROACH OR IF A WARNING IS ISSUED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. HANDEL
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:31 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jul 30, 3:54 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 51 min |
| Jul 30, 5:07 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 53 min |
| Jul 30, 5:27 PM EDT | Special Marine Warning | MFL | 48 min | |
| Jul 30, 6:01 PM EDT | Special Marine Warning | MFL | 59 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.